Alert archive / Pennsylvania / Red Flag Warnings in 2007
Red Flag Warning 3, NWS State College, PA
NWS State College, PA issued this red flag warning at May 6, 2007, 3:07 AM EDT for 33 counties in Pennsylvania. It took effect at May 6, 2007, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2007, 3:07 AM EDT (07:07 UTC)
- In effect from
- May 6, 2007, 12:00 PM EDT
- Expired
- May 6, 2007, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS State College, PA
All 33 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA
The radar
The State College radar (KCCX), 43 km from the middle of the area, began a volume at 07:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 7.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS81 KCTP 060707 RFWCTP RED FLAG WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 307 AM EDT SUN MAY 6 2007 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-062300- /O.UPG.KCTP.FW.A.0002.070506T1600Z-070506T2300Z/ /O.NEW.KCTP.FW.W.0003.070506T1600Z-070506T2300Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 307 AM EDT SUN MAY 6 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING. THE PRESSURE DIFFERENCE BETWEEN A HIGH OVER SOUTHEASTERN CANADA AND LOW PRESSURE STRENGTHENING JUST OFF THE NORTH CAROLINA COAST WILL CAUSE NORTH TO NORTHEAST WINDS TO AVERAGE 10 TO 20 MPH... WITH GUSTS AROUND 25 MPH SUNDAY AFTERNOON INTO SUNDAY EVENING. THIS WIND...COMBINED WITH 10 HOUR FUEL MOISTURE BELOW 10 PERCENT AND RELATIVE HUMIDITY IN THE 20 TO 30 PERCENT RANGE...WILL CREATE A POTENTIAL FOR ERRATIC FIRE BEHAVIOR AND RAPID SPREAD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ DEVOIR/GARTNER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this red flag warning went out at May 6, 1:45 AM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, May 6, 1:45 AM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 145 AM EDT SUN MAY 6 2007 .SYNOPSIS... LARGE SURFACE ANTICYCLONE IS PUSHING SOUTHWARD AND WILL MOVE UNSEASONABLY DRY AIR OVER THE REGION FOR THE NEXT FEW DAYS. THIS WILL RESULT IN WIDESPREAD MIN TEMPERATURES IN THE 30S ON MONDAY MORNING...ALONG WITH WIDESPREAD FROST. THE HIGH PRESSURE SYSTEM SHOULD SLIDE TO OUR SOUTH LATER IN THE WEEK ALLOWING MOISTURE TO RETURN TO THE AREA SLOWLY AND AN INCREASE IN THE CHANCE OF SHOWERS LATER IN THE WEEK. A FRONT IN THE NORTHERN STREAM COULD TRIGGER SHOWERS LATE THURSDAY OR FRIDAY. && .NEAR TERM /UNTIL 10 AM THIS MORNING/... MACHINE GUIDANCE POORLY DEPICTING SFC DEWPOINTS THIS MORNING AND DROPPED THESE A GOOD 10-15F THIS MORNING INTO THIS AFTERNOON WITH DEWPOINT RECOVERIES ONLY EXPECTED INTO THE 20S IN MOST PLACE AND REMAINING IN THE TEENS ACROSS NORTHEAST SECTIONS. NIL SKY COVER THIS MORNING AND A WELL MIXED BOUNDARY LAYER MEAN THAT WELL SEE A BREEZY DAY THROUGHOUT CENTRAL PA WITH SFC WINDS OF 10-15 KTS BY LATE MORNING. && .SHORT TERM /10 AM THIS MORNING THROUGH 6 PM MONDAY/... NORTHEAST SFC WINDS WILL BE CHANNELED THROUGH THE NEARLY PARALLEL VALLEYS ACROSS CENTRAL PENN COULD AND WILL LIKELY AVERAGE 15 KTS SUSTAINED WITH GUSTS OVER 20 KTS. THE DRY AIR AND WINDS COULD DRY FUELS AND INCREASE THE POTENTIAL FIRE THREAT. IT SHOULD REMAIN CLEAR EVERYWHERE AS MASSIVE ANTICYCLONE SURGES SOUTHEASTWARD. DAYTIME HIGHS WILL BE A GOOD 5-10 DEGREES COOLER THAN SAT. WINDS SLACKEN OFF AND WITH HIGH PRESSURE SUNDAY NIGHT LOOKS LIKE AN IDEAL RADIATIONAL COOLING NIGHT. WILL ISSUE FROST ADVISORY NPW FOR ALL BUT ADAMS...YORK AND FRANKLIN COUNTIES IN AREAS THAT HAVE BEGUN THEIR GROWING SEASONS. THIS ESSENTIALLY INCLUDES COUNTIES FROM TEH SOUTH CENTRAL MOUNTAINS NORTHEASTWARD TO THE MIDDLE SUSQUEHANNA RIVER VALLEY. OVERNIGHT LOWS WILL MAINLY BE IN THE 30S AND SOME 20S IN THE COLDER SPOTS IN THE N/CENTRAL MTS. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... A STRONG UPPER LEVEL AND SURFACE RIDGE WILL DOMINATE THE REGION MONDAY. ENSEMBLE PREDICTION SYSTEM (EPS) HEIGHTS SHOW LARGE ANOMALIES AND 1 TO 1.5 STANDARD DEVIATION BELOW NORMAL PRECIPITABLE WATER (PW) VALUES. LOW DEW POINTS...GOOD RADIATIONAL COOLING POTENTIAL MONDAY AM AND A COOL DAY WITH REBOUNDING TEMPERATURES. TUESDAY THROUGH THURSDAY THE RIDGE BREAKS DOWN AND ZONAL FLOW SETS UP TO OUR NORTH...WE APPEAR CUT-OFF FROM THE MAIN BELT OF WESTERLIES WITH ABOVE NORMAL H5. THE PW STAYS LOW TUESDAY BUT HIGH PW BUILDS TO OUR WEST...CONVECTION TO OUR WEST COULD SPILL CLOUDS INTO OUR REGION MID-WEEK. WITH THE HIGH TO OUR SOUTH TUES-WED AND WEAKENING THE WEATHER SHOULD STILL BE RELATIVELY QUIET. PW VALUES AT TIMES GO TO SLIGHTLY ABOVE NORMAL. HENCE EPS DATA SUGGESTS SLIGHT CHANCE SHOWER...MOST LIKELY AFTERNOON TYPE STUFF WED-THU. LOW PROB STUFF. SO...HIGH CONFIDENCE WITH LOW SPREAD IN EPS SUGGEST COOL DRY MON-EARLY TUES. SHOULD BE WARMING UP WED-THU WITH INC CHC SHOWERS. THE FLOW OVER OUR AREA REMAINS WEEK THU BUT THE PW AND PRESSURE FIELDS SUGGEST A FRONT COULD PUSH SOUTH FRI-SAT. THIS CAUSES INCREASED PW VALUES AHEAD OF IT THU-FRI. IF THIS FRONT PANS OUT BEST CHANCE RAIN WOULD BE ASSOCIATED WITH IT LATE THU-FRI. THE INCREASED UNCERTAINTY IN MODEL PLUMES OF PRECIP AND TEMPS IS PROBABLY ASSOCIATED WITH THIS FEATURE AND ITS TIMING. LOW CONFIDENCE IN TEMPS/POPS THU-SAT WITH POTENTIAL FRONTAL SYSTEM FROM NORTH. LATEST GUIDANCE (12Z GFS/GEFS) SHOWS THE FRONTAL SYSTEM FASTER THAN PREVIOUS FORECASTS. THIS WOULD IMPLY BEST CHANCE OF RAIN LATE THU-FRI WHEREAS EARLY GUIDANCE EMPLOYED HEREIN IMPLIED FRI-SAT. SAT IS LOOKING BETTER IN MORE RECENT FORECASTS. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... VFR CONDITIONS SHOULD DOMINATE OVER THE NEXT 5 DAYS AS A LARGE ANTICYCLONE AND DRY AIR OVERSPREAD THE REGION. MOISTURE AND SIGNIFICANT WEATHER SHOULD BE SLOW TO RETURN BY THE MIDDLE TO END OF NEXT WEEK. IN THE SHORT TERM...MID AND HIGH LEVEL CLOUDS ARE QUICKLY EXITING/DISSIPATING FROM NORTH TO SOUTH COINCIDENT WITH FAIRLY STRONG SUBSIDENCE IN THE WAKE OF DRY BACK-DOOR SFC COLD FRONT AND RATHER POTENT UPPER LEVEL DISTURBANCE SWINGING SEWD THRU NEW ENGLAND. EXPECT SUSTAINED NNELY SFC WNDS AOA 10KTS WITH HIGHER GUSTS SLOWLY DIMINISHING TO BELOW 10 KTS OVER THE NEXT SEVERAL HOURS. LOOK FOR A SECOND PERIOD OF GUSTY SFC WNDS 15-25KTS PRIMARILY BTWN 12-20Z SUNDAY WITH STRONG LLVL MIXING BLW THE SUBSIDENCE INVERSION. WNDS WILL RELAX BY LATE SUNDAY AFTN AS AN ANOMALOUS SFC HIGH PRESSURE SYSTEM DRIFTS SWD FROM SRN ONTARIO. && .FIRE WEATHER... GUSTY NNELY SFC WINDS /15-25KTS/ RETURN FROM THIS MORNING THRU MUCH OF THE AFTN RESULTING FROM AN INCREASING PRESSURE GRADIENT AND STRONG LOW LEVEL MIXING BELOW THE SUBSIDENCE INVERSION. CONSIDERING THE LACK OF...OR JUST EARLY STAGES OF GREENUP ACROSS THE HIGHER TERRAIN OF CENTRAL AND NRN PENN...COMBINED WITH THE ABUNDANT SUNSHINE...DRY FINE FUELS AND INCREASING WIND...THE UPCOMING 24 HOURS OR SO MAY BE ONE OF THE MORE ACTIVE WILDFIRE PERIODS THIS SPRING. WILL UPGRADE TO RED FLAG WARNINGS FOR ALL AREAS FROM NOON TODAY THROUGH 7 PM THIS EVENING. && .CTP WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066. FROST ADVISORY FROM 2 AM TO 9 AM EDT MONDAY FOR PAZ026>028-035- 036-049>053-056>059-063. && SYNOPSIS...DEVOIR NEAR TERM...DEVOIR/STEINBUGL SHORT TERM...DEVOIR LONG TERM...GRUMM AVIATION...GARTNER/STEINBUGL FIRE WEATHER...DEVOIR
Hazardous weather outlook, May 5, 10:43 PM EDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1043 PM EDT SAT MAY 5 2007 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-070245- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 1043 PM EDT SAT MAY 5 2007 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. STEINBUGL
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 2:58 AM EDT | Frost Advisory | CTP | Adams, Columbia, Cumberland, Dauphin, Franklin, Fulton and 12 more | 30 hr |
Nearby
Red Flag Warnings in Pennsylvania, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.